Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes dark residues in stool?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1618 Questions
Question
Two nights ago I awoke to violent vomiting and diarrhea. In the ensuing days I have felt dizzy and have inexplicably fallen twice. The diarrhea has ceased, but the remnants show it to be very dark, as are the stool remnants as shown on toilet paper.
thanks for your help
Mon, 28 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Gastroenteritis.

Detailed Answer:
Hi,
Firstly thanks for choosing HealthcareMagic for your query.

As per your query most likely you are having gastroenteritis. Gastroenteritis is inflammation of gastric mucosa. Most commonly it's viral. Viral gastroenteritis usually limits itself in 7-10 days. However, in some cases, it's bacterial or protozoal also.

Initially, I would advise you to go for stool routine and microscopy test to rule out to rule out Bacterial or Protozoal infection.As therapy with antibiotic has to be taken if its bacterial or protozoal enteritis.
I would suggest you take a probiotic VSL3 twice daily. It repletes the disturbed gastric flora hence making digestion better and would make stool well formed. The color of stool is also due to improper digestion. Food moves faster in a patient with enteritis hence would result in unformed and discolored stools.

Apart from that Ispaghullu husk(Metamucil) should be taken twice daily.It will increase bulk of stool and bowels normal.

General precautions-
Eat light and easily digestible food.
Avoid red meat for the time being.
Try boiled food (Vegetables) with spices and herbs for next 3 days.
Drink plenty of orange juice and coconut water.
Keep yourself hydrated.

Please follow up with reports of stool test.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor